Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 152, NWS Birmingham, AL

July 12, 2020Winston County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 12, 2020, 10:57 AM CDT for Winston County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2020, 10:57 AM CDT (15:57 UTC)
Expired
Jul 12, 2020, 11:32 AM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Winston County, AL

The radar

The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 11:30 AM CDTTSTM WND DMG3 W Helicon, ALTREES DOWN NORTH OF ARLEY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WUUS54 KBMX 121557
SVRBMX
ALC133-121645-
/O.NEW.KBMX.SV.W.0152.200712T1557Z-200712T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1057 AM CDT Sun Jul 12 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northern Winston County in northwestern Alabama...

* Until 1145 AM CDT.

* At 1057 AM CDT, a severe thunderstorm was located near Moreland, or
  14 miles south of Moulton, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Arley, Double Springs, Addison, Houston Recreational Area, Nesmith,
  Brushy Lake, Helicon, Inmanfield, Ashridge, Sardis, Moreland,
  Winston Free State Barn, Smith Lake, Houston, Mill Branch, Hullett
  Branch, Winston County Airport, Cane Creek, Bull Branch and
  Grayson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3430 8711 3405 8711 3416 8750 3430 8755
      3431 8754
TIME...MOT...LOC 1557Z 311DEG 33KT 3428 8737 

HAIL...1.00IN
WIND...60MPH
 
$$

56
2 follow-up statements
312 
WWUS54 KBMX 121621
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1121 AM CDT Sun Jul 12 2020

ALC133-121645-
/O.CON.KBMX.SV.W.0152.000000T0000Z-200712T1645Z/
Winston AL-
1121 AM CDT Sun Jul 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN WINSTON COUNTY...

At 1120 AM CDT, a severe thunderstorm was located over Helicon, or
near Arley, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Arley, Addison, Sardis, Nesmith, Brushy Lake, Helicon, Moreland,
Inmanfield, Smith Lake, Houston, Addison Town Hall, Mill Branch,
Panther Branch, Upshaw, Winston County Airport, Cane Creek, Bull
Branch, Mill Creek, Grayson and Addison Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3430 8711 3405 8711 3415 8735 3425 8738
      3430 8733
TIME...MOT...LOC 1620Z 311DEG 33KT 3414 8717 

HAIL...1.00IN
WIND...60MPH
 
$$

56
342 
WWUS54 KBMX 121632
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1132 AM CDT Sun Jul 12 2020

ALC133-121642-
/O.CAN.KBMX.SV.W.0152.000000T0000Z-200712T1645Z/
Winston AL-
1132 AM CDT Sun Jul 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINSTON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3430 8711 3405 8711 3415 8735 3425 8738
      3430 8733
TIME...MOT...LOC 1630Z 311DEG 33KT 3407 8707 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:27 AM CDT, 30 minutes earlier.

Area forecast discussion, Jul 12, 10:27 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1027 AM CDT Sun Jul 12 2020

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...
/Updated at 0955 AM CDT Sun Jul 12 2020/

Multiple lines of convection currently underway as the forecasted
moisture gradient and boundary builds south/southeast. The
unusual orientations stem from the axis of higher pwats, one
across Tennessee and the other in Central Mississippi. It is
likely after the initial line moves in from the west and weakens
that there will be some limited recovery, therefore, a large
portion of the northern CWA will see multiple rounds of
thunderstorms through this afternoon. As the day progresses,
should see these multiple lines congeal into a more southwest to
northeast oriented MCS as it progresses southeastward.

The severe weather threat remains as instability values are high
with steeper lapse rates and drier air aloft. Some hail and
higher wind gusts are the main threats through the afternoon and
early evening.

17/KLAWS

.LONG TERM...
/Updated at 245 AM CDT Sun Jul 12 2020/
Tuesday through Sunday.

Features.

On Monday, expect longwave troughing extending from Southeast
Canada southward over much of the Eastern United States. Deep-
layer ridging will be centered over Southwest Texas with longwave
ridging extending northeast into the Western Great Lakes region. A
potent upper low will be situated over South- Central Canada with
nearly zonal flow across the Pacific Northwest.

Expect the longwave trough to slide further east as we head into
Tuesday while the Deep-layer ridging to our west becomes
positioned over Central Texas with height rises locally a s
ridging builds further east into the region.

On Wednesday and Thursday the ridging will be the primary
influence to our local forecast as it remains to our west,
centered over Central Texas. Further height rises will support hot
temperatures across the area through late week. During this time,
the longwave ridge moves east in the increasingly zonal northern
stream. This flattening of the ridge meridionally will result in
the ridge elongating zonally from the Desert Southwest eastward
into the Lower Mississippi River Valley region.

By Friday, the ridge becomes centered over the Arklatex region.
It is at this point in time where global model member solutions
diverge enough to result in overall pattern uncertainty. The fast
zonal flow with the northern stream persists with a deep trough
expected to move into the Pacific Northwest. Ridging will remain
centered to our west, however, like last night a few members
depict a weakness forming to our immediate northeast and even one
solution develops an upper low. The overall expectation during
this time period despite the increased uncertainty will be for the
ridging to remain anchored to our west while some weakening
occurs, especially to our immediate northeast and east.

Forecast.

Tuesday through Wednesday.

Expect fair skies with generally isolated to widely scattered
shower and thunderstorm activity largely confined to our south and
western counties where better deeper moisture looks to exist. The
convection that does develop will provide some localized heat
relief. Otherwise, expect highs to range from the low to mid 90s
north and east to the mid to upper 90s west and south. Lows will
range from the upper 60s north and east to the mid 70s south and
west.

Thursday through Sunday.

The lower and middle levels are expected to gradually become more
moist as we progress into the mid to late week time frame. Hot
temperatures are expected outside areas that experience
convection. The moistening lower and middle levels combined with
the hot temperatures will provide ample surface-based instability
for shower and thunderstorm activity during the late morning into
early afternoon hours and this activity will have better chances
to linger further into the evening hours. Look for shower and
thunderstorm chances to become more scattered with higher PoP's
across the south and eastern areas generally around the periphery
of the ridging to our west. Highs will range from around 90
northeast to the mid 90s south and west. Lows will range from
around 70 northeast to the mid 70s south and west.

05

&&

.AVIATION...
12Z TAF Discussion.

We currently have VFR observations to start out our TAFs except
for a little patchy fog at TCL which looks to be quickly
improving. Otherwise, our satellite is currently indicating
copious amounts of blow off cirrus across Central Alabama from
storms to our W and N. To our N is a large TS complex, along with
some scattered convection to the NW approaching. This TSRA
activity should push into C AL during the morning spreading S/SE
during the afternoon across the southern half of the state and
could persist into the evening. Depending on clearing for heating
during the morning, some strong to severe storms are possible.
Gusty winds are the main threat in the stronger storms. During the
late night hours some MVFR cigs are possible with residual
moisture.

08

&&

.FIRE WEATHER...

Increased shower and thunderstorm activity is expected this
afternoon and evening. Chances for showers and storms will be
largely isolated Monday through Wednesday followed by more of a
scattered coverage for the latter portion of the work week with
best chances south and east. High temperatures will reach well
into the 90s through much of the work week. Overnight lows will
increase into the low to mid 70s over the next several days.

Relative humidity values will drop into the mid 30s to low 40s
this afternoon. Minimum values should remain above 40 percent on
Monday. Values will bottom out in the mid 30 to around 40 percent
range on Tuesday through Thursday. Minimum values look to remain
above 40 percent on Friday and Sunday.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     92  70  91  69  95 /  70  50  10   0   0
Anniston    92  70  91  69  95 /  70  60  20   0   0
Birmingham  93  73  93  72  96 /  70  50  10   0  10
Tuscaloosa  93  73  94  72  96 /  70  40  20   0  20
Calera      93  72  92  71  96 /  60  50  20   0  10
Auburn      94  71  91  72  95 /  30  60  30   0  10
Montgomery  97  73  94  74  97 /  30  60  30   0  20
Troy        97  73  94  74  97 /  20  60  50  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 12, 4:14 AM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
414 AM CDT Sun Jul 12 2020

ALZ011>015-017>050-131215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
414 AM CDT Sun Jul 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms may develop and move generally from
north to south across Central Alabama today from 9 am to 9 pm.
Damaging winds up to 60 mph will be the primary threat.

Heat indices may briefly approach 105 across the far southwest
portions of Central Alabama this afternoon. Take extra precautions if
spending time outdoors.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices may reach 105 degrees or slightly above each afternoon
across portions of Central Alabama. Take extra precautions if
spending time outdoors.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today into this evening. Please follow all local, state, and CDC
guidelines in regards to travel.

08

In the hours before

Special weather statement, Jul 12, 9:03 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
903 AM CDT Sun Jul 12 2020

ALZ011-121445-
Marion AL-
903 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
945 AM CDT...

At 902 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hackleburg, or 7 miles north of Hamilton, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hamilton, Haleyville, Hackleburg, Lake Buttahatchee, Brinn, Bear
Creek, Tessner, Pigeye, Pearces Mill and Upper Bear Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3431 8770 3431 8764 3430 8763 3409 8764
      3415 8803 3432 8801
TIME...MOT...LOC 1402Z 273DEG 23KT 3424 8794

56
Special weather statement, Jul 12, 9:07 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
907 AM CDT Sun Jul 12 2020

ALZ012-022-121430-
Pickens AL-Lamar AL-
907 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS AND LAMAR COUNTIES UNTIL
930 AM CDT...

At 907 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Detroit to near Pickensville. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Sulligent, Gordo, Reform, Millport, Carrollton, Pickensville,
Kennedy, Detroit, Beaverton, Ethelsville, Benevola, Johnston Lake,
Blooming Grove, Lamar County Airport, Crews, Bedford, Gattman, Cody
and Henson Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3406 8821 3406 8820 3405 8799 3402 8799
      3402 8795 3353 8795 3352 8784 3315 8784
      3310 8795 3323 8831
TIME...MOT...LOC 1407Z 285DEG 23KT 3403 8812 3330 8828

56
Special weather statement, Jul 12, 9:40 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
940 AM CDT Sun Jul 12 2020

ALZ012-022-121515-
Pickens AL-Lamar AL-
940 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 1015 AM CDT...

At 940 AM CDT, Doppler radar was tracking a strong thunderstorm near
Millport, moving southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gordo, Reform, Millport, Ashcraft Corner, Kirk, North Pickens
Airport, Lubbub and Shaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3360 8812 3354 8795 3353 8794 3353 8790
      3351 8784 3325 8784 3322 8786 3344 8822
TIME...MOT...LOC 1440Z 298DEG 24KT 3349 8810

56
Special weather statement, Jul 12, 10:50 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1050 AM CDT Sun Jul 12 2020

ALZ014-121630-
Winston AL-
1050 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 1130 AM
CDT...

At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Moulton, moving southeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Haleyville, Arley, Double Springs, Addison, Houston Recreational
Area, Nesmith, Brushy Lake, Ashridge, Falls City, Moreland, Smith
Lake, Helicon, Inmanfield, Sardis, Corinth Rec Area, Needmore,
Winston Free State Barn, Houston, Posey Field Airport and Mill
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3398 8720 3399 8722 3400 8731
      3428 8764 3430 8763
TIME...MOT...LOC 1549Z 311DEG 33KT 3440 8742

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:03 AM CDTSpecial Weather StatementBMXMarion42 min
Jul 12, 9:07 AM CDTSpecial Weather StatementBMXLamar, Pickens23 min
Jul 12, 9:40 AM CDTSpecial Weather StatementBMXPickens35 min
Jul 12, 10:50 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 12, 11:18 AM CDTSevere Thunderstorm WarningBMXMarion57 min
Jul 12, 11:38 AM CDTSevere Thunderstorm WarningBMXWinston52 min
Jul 12, 11:48 AM CDTSevere Thunderstorm WarningBMXBlount57 min
Jul 12, 12:02 PM CDTAreal Flood AdvisoryBMXMarion, Winston3 hr
Jul 12, 12:09 PM CDTSevere Thunderstorm WarningBMXWalker66 min
Jul 12, 12:11 PM CDTSpecial Weather StatementBMXFayette, Lamar64 min
Jul 12, 12:25 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair65 min
Jul 12, 12:29 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar61 min
Jul 12, 12:49 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker56 min
Jul 12, 1:06 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega54 min
Jul 12, 1:25 PM CDTSevere Thunderstorm WarningBMXShelby65 min
Jul 12, 1:45 PM CDTSpecial Weather StatementBMXBibb45 min
Jul 12, 1:57 PM CDTSpecial Weather StatementBMXClay48 min
Jul 12, 2:00 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega46 min
Jul 12, 2:05 PM CDTSpecial Weather StatementBMXCoosa55 min
Jul 12, 2:10 PM CDTSpecial Weather StatementBMXBibb, Greene, Hale50 min
Jul 12, 2:23 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry55 min
Jul 12, 2:25 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa66 min
Jul 12, 2:40 PM CDTSpecial Weather StatementBMXRandolph35 min
Jul 12, 2:56 PM CDTSpecial Weather StatementBMXAutauga, Elmore49 min
Jul 12, 2:58 PM CDTSpecial Weather StatementBMXDallas, Perry, Sumter47 min
Jul 12, 3:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
Jul 12, 3:17 PM CDTSevere Thunderstorm WarningBMXChambers, Elmore, Lee, Macon, Tallapoosa58 min
Jul 12, 3:43 PM CDTSpecial Weather StatementBMXAutauga, Bullock, Elmore, Lowndes, Macon, Montgomery62 min
Jul 12, 3:49 PM CDTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Lowndes, Macon, Montgomery and 1 more60 min
Jul 12, 3:52 PM CDTSpecial Weather StatementBMXMacon, Russell68 min
Jul 12, 4:07 PM CDTSpecial Weather StatementBMXMarengo38 min
Jul 12, 4:48 PM CDTSpecial Weather StatementBMXPike42 min
Jul 12, 4:58 PM CDTSpecial Weather StatementBMXBarbour47 min
Jul 12, 5:21 PM CDTSpecial Weather StatementBMXPike39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.